Covering numbers for Chevalley groups

Erich W. Ellers, Nikolai Gordeev, Marcel Herzog

Research output: Contribution to journalArticlepeer-review

Abstract

Let G be a quasisimple Chevalley group. We give an upper bound for the covering number cn(G) which is linear in the rank of G, i.e. we give a constant d such that for every noncentral conjugacy class C of G we have Crd = G, where r = rankG.

Original languageEnglish
Pages (from-to)339-372
Number of pages34
JournalIsrael Journal of Mathematics
Volume111
DOIs
StatePublished - 1999

Fingerprint

Dive into the research topics of 'Covering numbers for Chevalley groups'. Together they form a unique fingerprint.

Cite this